Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 21, 2007, 6:30 PM CDT for Sarpy County, Saunders County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 6:30 PM CDT (23:30 UTC)
- Expired
- Mar 21, 2007, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 19 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 7:08 PM CDT | HAIL 0.75 | 1 Ssw Gretna, NE | HAIL HALF TO THREE QUARTER INCH AT THE GRETNA REST AREA ALONG INTERSTATE 80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 212331
SVROAX
NEC153-155-220015-
/O.NEW.KOAX.SV.W.0013.070321T2330Z-070322T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT WED MAR 21 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SARPY COUNTY IN EAST CENTRAL NEBRASKA...
SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 715 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF GRETNA TO 20 MILES WEST OF
GRETNA...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF OMAHA TO
17 MILES NORTH OF LINCOLN...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
VISTA...PAPILLION AND SPRINGFIELD
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 432 AND 444.
THESE STORMS PRODUCED GOLFBALL SIZE HAIL NEAR ITHACA AT 629 PM.
IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4120 9651 4105 9669 4106 9608 4119 9590
4119 9630
$$
CHERMOK2 follow-up statements
000
WWUS53 KOAX 212344
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
644 PM CDT WED MAR 21 2007
NEC153-155-220015-
/O.CON.KOAX.SV.W.0013.000000T0000Z-070322T0015Z/
SARPY NE-SAUNDERS NE-
644 PM CDT WED MAR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SAUNDERS AND SARPY COUNTIES...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
GRETNA TO MEMPHIS...OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF
OMAHA TO 19 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHALCO...LA VISTA...PAPILLION AND SPRINGFIELD
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 432 AND 444.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4120 9648 4105 9659 4106 9608 4119 9590
4119 9630
$$
CHERMOK000
WWUS53 KOAX 220002
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
701 PM CDT WED MAR 21 2007
NEC153-155-220015-
/O.CON.KOAX.SV.W.0013.000000T0000Z-070322T0015Z/
SARPY NE-SAUNDERS NE-
701 PM CDT WED MAR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SAUNDERS AND SARPY COUNTIES...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHALCO TO ASHLAND...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF OMAHA TO 22 MILES SOUTHWEST OF OMAHA...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHLAND...SPRINGFIELD...PAPILLION AND LA VISTA
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 432 AND 444.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4120 9648 4105 9659 4103 9635 4106 9608
4119 9590 4119 9630
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:14 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 21, 4:14 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 414 PM CDT WED MAR 21 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT TERM CONCERNS WILL FOCUS ON SEVERE WEATHER DEVELOPMENT WITH THE PASSAGE OF THE COLD FRONT TONIGHT. THE 18Z OAX OUNDING REVEALED A CAP TO BE OVERCOME THIS AFTERNOON AND CAPE OF NEARLY 1800 J/KG. THE LATEST SFC ANALYSIS HAD THE WIND SHIFT THROUGH WAYNE AND OFK AND THE AREA OF LOW PRES NR OLU AND YORK. THE AREA OF LOW PRES EXTENDED SOUTHWESTWARD INTO WRN KS WITH THE DRYLINE NEAR HAYES KS. THE POTENTIAL FOR SEVERE STORMS WITH LARGE HAIL DAMAGING WINDS AND ISOLD TORNADOES IS AHEAD OF AND ALONG THE COLD FNT. LATEST SPC MESOSCALE ANALYSIS CONTINUES TO SHOW LOW LCL HTS OF LESS THAN 1000M...CAPES AROUND 2000 J/KM AND BRN SHEAR OF 30M2/S2...HOWEVER BRN SHEAR HAS BEEN INCREASING CLOSE TO 60M2/S2 ACRS SE NEB AND SW IA. RUC/NAM FCST SOUNDINGS SHOW THE WEAKENING CAP LATE WITH AFTERNOON AND EVENING. CONTINUED TO MENTION POTENTIAL FOR DAMAGING WINDS AND HAIL IN PRODUCTS AND ISOLATED TORNADO THREAT IN HWO. WE ARE LACKING A WELL-DEFINED SURFACE CIRCULATION. WITH THE FNT THRU THE NW HAVE DROPPED MENTION OF TSRA THERE AND DROPPED MENTION ACRS THE NW HALF OF THE CWA AFTER MIDNIGHT. NORTH WINDS AND DRIER DEWPOINTS SHOULD ALLOW TEMPS TO DROP BACK INTO THE 30S N AND REMAIN IN THE UPR 40S S. THE SFC FNT PUSHES TO THE S OF THE FCST AREA THU MORNING...HOWEVER THE H85 FNT REMAINS DRAPED ACRS SRN NEB. LEFT CHC FOR TSRA INTO THUR AND THU NIGHT. THE SPLIT FLOW PATTERN CONTINUES AND THE CLOSED LOW OVER BAJA WILL ALLOW THE MILD/MOIST SW FLOW ALOFT TO CONTINUE. A STRONGER WAVE APPROACHES IN THE NRN FLOW FRI/SAT AND THE CLOSED LOW BEGINS TO MOVE INTO THE ROCKIES WITH THE GFS...BUT IS AN OPEN WAVE ON THE ECMWF...THUS CONTINUED TSRA CHANCES INTO THE WEEKEND. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. THE STORM SYSTEM FROM SAT CONTINUES ACRS NEB SUNDAY AND THIS NEGATIVELY TILTED SYSTEM COULD BRING SEVERE WEATHER WITH IT. THERE IS A BREAK IN THE STORMY WEATHER MON AND EARLY TUES...HOWEVER A STRENGTHENING LOW LEVEL JET AND A COLD FRONTAL PASSAGE MAY PRODUCE SEVERE STORMS TUES/WED. LOOK FOR ABOVE NORMAL TEMPS WITH HIGHS IN THE 60S AND 70S. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Mar 21, 5:54 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 554 PM CDT WED MAR 21 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 554 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE LIKELY AND WILL CONTINUE INTO THE EVENING HOURS MAINLY SOUTHEAST OF A LINE FROM AROUND SEWARD TO FREMONT TO MAPLETON. ISOLATED TORNADOES CANNOT BE RULED OUT ESPECIALLY EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. THIS FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THURSDAY THROUGH FRIDAY NIGHT. ISOLATED LARGE HAIL COULD BE PRODUCED THURSDAY NIGHT. THE THUNDERSTORMS WOULD BE THE RESULT OF WARM MOIST AIR BEING LIFTED OVER THE SURFACE FRONT IN KANSAS AND MISSOURI. A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS THIS WEEKEND WITH THUNDERSTORMS POSSIBLE SATURDAY AND SUNDAY. YET ANOTHER STORM SYSTEM WILL MOVE INTO THE PLAINS WEDNESDAY. SEVERE STORMS WILL BE POSSIBLE WITH THESE STORM SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED FOR PARTS OF EASTERN NEBRASKA INTO SOUTHWEST IOWA. ZAPOTOCNY
In the hours before
Local storm report, Mar 21, 5:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 W FREMONT 41.44N 96.53W
03/21/2007 E1.00 INCH DODGE NE PUBLIC
&&
DFOBERTLocal storm report, Mar 21, 5:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NW WAHOO 41.25N 96.66W
03/21/2007 M0.88 INCH SAUNDERS NE PUBLIC
&&
DFOBERTLocal storm report, Mar 21, 6:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SW WAHOO 41.21N 96.63W
03/21/2007 M0.88 INCH SAUNDERS NE PUBLIC
&&
DFOBERTLocal storm report, Mar 21, 6:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
621 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL SOLDIER 41.98N 95.78W
03/21/2007 M1.00 INCH MONONA IA TRAINED SPOTTER
&&
DFOBERTLocal storm report, Mar 21, 6:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
625 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 7 N ARLINGTON 41.56N 96.36W
03/21/2007 E0.75 INCH WASHINGTON NE TRAINED SPOTTER
MOSTLY PEAS.
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 45 min |
| Mar 21, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Mar 21, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 45 min |
| Mar 21, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 44 min |
| Mar 21, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 51 min |
| Mar 21, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 28 min |
| Mar 21, 6:21 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.